Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 27, 2018, 3:02 PM CDT for 6 counties in Texas. It took effect at May 28, 2018, 1:00 PM CDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2018, 3:02 PM CDT (20:02 UTC)
- In effect from
- May 28, 2018, 1:00 PM CDT
- Expired
- May 30, 2018, 10:00 PM CDT
- In force
- 57 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 65 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -504 J/kg
- Mixed-layer LCL
- 3116 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WWUS84 KMAF 272002 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 302 PM CDT Sun May 27 2018 ...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT AGAIN MONDAY AFTERNOON FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to develop and strengthen over Southeast New Mexico resulting in unseasonably hot temperatures. Relative humidity will fall below 10 percent again Monday afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions. NMZ114-TXZ258-281015- /O.NEW.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/ /O.CON.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/ Guadalupe Mountains- 202 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
8 follow-up statements
882 WWUS84 KMAF 280038 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 738 PM CDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to develop and strengthen over Southeast New Mexico resulting in unseasonably hot temperatures. Relative humidity will fall below 10 percent again Monday afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions. NMZ114-TXZ258-281030- /O.EXP.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/ /O.CON.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/ Guadalupe Mountains- 638 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
553 WWUS84 KMAF 280729 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 229 AM CDT Mon May 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to strengthen over Southeast New Mexico resulting in unseasonably hot temperatures. Relative humidity will fall below 10 percent again this afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions. NMZ114-TXZ258-282200- /O.CON.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/ Guadalupe Mountains- 129 AM MDT Mon May 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
459 WWUS84 KMAF 281940 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 240 PM CDT Mon May 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .High pressure will continue to strengthen over Southeast New Mexico resulting in unseasonably hot temperatures. Recoveries will be poor tonight and relative humidity will fall below 10 percent again Tuesday afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions. NMZ114-TXZ258-291015- /O.EXT.KMAF.FW.W.0032.000000T0000Z-180530T0100Z/ Guadalupe Mountains- 140 PM MDT Mon May 28 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT TUESDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest 20 to 25 mph. * HUMIDITY...5 to 7 percent. * FUELS...Dry. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
294 WWUS84 KMAF 290859 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 359 AM CDT Tue May 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY TUESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Hot temperatures will continue and the relative humidity will fall well below 10 percent again this afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions especially on the National Park side, less wind on the forest side. NMZ114-TXZ258-292030- /O.CON.KMAF.FW.W.0032.000000T0000Z-180530T0100Z/ Guadalupe Mountains- 259 AM MDT Tue May 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest to west 15 to 25 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
871 WWUS84 KMAF 292011 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 311 PM CDT Tue May 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH WEDNESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Hot temperatures will continue and the relative humidity will fall below 10 percent this afternoon and again Wednesday afternoon. 20ft winds will increase to 20 mph or more across the Guadalupe Mountains resulting in critical fire weather conditions especially on the National Park side, less wind on the forest side. NMZ114-TXZ258-301000- /O.EXT.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ Guadalupe Mountains- 211 PM MDT Tue May 29 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest to west 15 to 30 mph. * HUMIDITY...5 to 10 percent. * FUELS...Dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
056 WWUS84 KMAF 300900 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 400 AM CDT Wed May 30 2018 ...RED FLAG WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS AND PORTIONS OF THE PERMIAN BASIN... .Hot temperatures will continue and the relative humidity will fall below 10 percent this afternoon. 20ft winds will increase to 15 to 30 mph. NMZ115-TXZ045-046-050-058>060-067-302000- /O.EXB.KMAF.FW.W.0032.180530T1900Z-180531T0300Z/ Southeast Plains-Gaines-Dawson-Andrews- Reeves County and Upper Trans Pecos-Loving-Winkler-Ward- 400 AM CDT Wed May 30 2018 /300 AM MDT Wed May 30 2018/ ...RED FLAG WARNING IN EFFECT FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS AND PORTIONS OF THE PERMIAN BASIN... * WIND...Southwest to west 15 to 25 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry to critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ NMZ114-TXZ258-302000- /O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ Guadalupe Mountains- 300 AM MDT Wed May 30 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...Southwest to west 15 to 30 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry to critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
479 WWUS84 KMAF 301906 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 206 PM CDT Wed May 30 2018 ...RED FLAG WARNING IS IN EFFECT THROUGH WEDNESDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS, SOUTHEAST NEW MEXICO PLAINS, UPPER TRANS PECOS AND PORTIONS OF THE PERMIAN BASIN... ...FIRE WEATHER WATCH IN EFFECT MID-DAY THROUGH MID-EVENING THURSDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .Along with record high temperatures, afternoon relative humidities will remain below 10 percent across southeast New Mexico, the Guadalupe Mountains, the upper trans-Pecos and the western Permian Basin. Along with 20 foot winds exceeding 20 mph at times, critical fire weather conditions are expected. Though very dry conditions are expected again Thursday with relative humidities below 10 percent, winds are expecting to be a little lighter. Critical fire weather conditions will still be possible across southeast New Mexico and the Guadalupe Mountains. NMZ114-TXZ258-311000- /O.NEW.KMAF.FW.A.0025.180531T1900Z-180601T0200Z/ /O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ Guadalupe Mountains- 106 PM MDT Wed May 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Thursday afternoon through Thursday evening. * WIND...Southwest to west 15 to 30 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry to critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ115-311000- /O.NEW.KMAF.FW.A.0025.180531T1900Z-180601T0200Z/ /O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ Southeast Plains- 106 PM MDT Wed May 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE SOUTHEAST PLAINS OF NEW MEXICO... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE SOUTHEAST PLAINS OF NEW MEXICO... The National Weather Service in Midland/Odessa has issued a Fire Weather Watch, which is in effect from Thursday afternoon through Thursday evening. * WIND...Southwest to west 15 to 25 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry to critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ045-046-050-058>060-067-310300- /O.CON.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ Gaines-Dawson-Andrews-Reeves County and Upper Trans Pecos-Loving- Winkler-Ward- 206 PM CDT Wed May 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE WESTERN PERMIAN BASIN AND UPPER TRANS-PECOS... * WIND...Southwest to west 15 to 25 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry to critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 05
824 WWUS84 KMAF 310322 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 1022 PM CDT Wed May 30 2018 ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON THROUGH MID- EVENING THURSDAY FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... .Along with record high temperatures, afternoon relative humidities below 10 percent can be expected Thursday afternoon across southeast New Mexico and the Guadalupe Mountains. Winds will be lighter than Wednesday with 20 foot winds near 10 mph most areas and near 20 mph at times in the Guadalupe Mountains. Therefore, critical fire weather conditions are possible. NMZ114-115-TXZ258-311100- /O.EXP.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ /O.CON.KMAF.FW.A.0025.180531T1900Z-180601T0200Z/ Guadalupe Mountains-Southeast Plains- 922 PM MDT Wed May 30 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS... * WIND...Southwest to west 10 to 20 mph. * HUMIDITY...5 to 8 percent. * FUELS...Dry to critically dry. * IMPACTS...Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A combination of gusty winds, low relative humidity and warm temperatures will increase potential for fire growth. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ045-046-050-058>060-067-310430- /O.EXP.KMAF.FW.W.0032.000000T0000Z-180531T0300Z/ Gaines-Dawson-Andrews-Reeves County and Upper Trans Pecos-Loving- Winkler-Ward- 1022 PM CDT Wed May 30 2018 ...RED FLAG WARNING HAS EXPIRED FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15 PERCENT OR LESS, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE WESTERN PERMIAN BASIN AND UPPER TRANS-PECOS... Fire weather conditions have improved a bit this evening as winds have diminished. Otherwise, relative humidity will remain low across the western half of the area and very poor recovery is expected. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 27, 2:45 PM CDT, 17 minutes earlier.
Area forecast discussion, May 27, 2:45 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
245 PM CDT Sun May 27 2018
.DISCUSSION...
WV imagery shows a closed upper trough over the wrn CONUS trying to
dislodge the ridge that has persisted over West Texas and Southeast
New Mexico the past week, but having little success. Models are in
good agreement in ejecting the trough into the upper Midwest by
midweek, but the only consequence of this might be highs Mon or Tue
maybe a degree or so cooler than today's.
Otherwise, persistence continues as the ridge restrengthens behind
the trough. All models are in agreement in triple-digit, near-
record temps for most of the CWA through the extended, and differ by
only a couple of degrees one way or the other. In general,
temperatures/thicknesses drop a tad over the next couple of days as
the trough passes north, then the ridge strengthens into next week,
peaking in the Thu/Fri time frame. Late in the week, another trough
is set to dig down the west coast to SoCal, then eject along much
the same path as the current one, and send a cold front into the
region Sunday night. Given the time of year, and the strength of
the ridge, this seems to be like the models at 240 hrs--always wet,
but not when you get there. So triple-digit temps will likely
continue. For temps, the GFS continues to be the warmest model.
Superblend has been too cool the past few days, and other model
performance the past few days suggests staying toward the warmer
solutions. Given this, we'll extend the Heat Advisory another day
to cover Memorial Day. Rain chances look nil.
CLIMATE...
Record to near record high temperatures are expected at Midland
International Space and Airport into the first week of June:
Date Record Year Forecast
May 27th 106 F 2011 107 F
May 28th 107 F 2011 105 F
May 29th 104 F 1938 105 F
May 30th 104 F 1998 106 F
May 31st 106 F 2008 107 F
June 1st 107 F 1998 107 f
June 2nd 108 F 1998 105 F
June 3rd 111 F 1998 104 F
&&
.FIRE WEATHER...
Very hot conditions will continue through the upcoming week with
little to no rain in the forecast. A weak wave riding over the top
of the upper ridge is increasing the winds across the Guadalupe
Mountains this afternoon. Rh's have fallen into the single digits
across much of the area. Similar conditions are expected Monday
across the region with slightly stronger winds in the Guadalupe
Mountains. Have issued another Red Flag Warning for this area as
RFTI values near 5 combine with ERC values near the 75th% to produce
more critical fire weather.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 104 74 103 / 0 0 0 0
Carlsbad 66 101 64 102 / 0 0 0 0
Dryden 74 104 73 104 / 0 0 0 0
Fort Stockton 74 103 72 103 / 0 0 0 0
Guadalupe Pass 70 93 69 95 / 0 0 0 0
Hobbs 68 100 65 100 / 0 0 0 0
Marfa 62 98 60 99 / 0 0 0 0
Midland Intl Airport 75 105 74 105 / 0 0 0 0
Odessa 76 104 74 104 / 0 0 0 0
Wink 73 106 68 106 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until 7 PM MDT this evening for Guadalupe
Mountains.
TX...Heat Advisory until 8 PM CDT Monday for Andrews-Big Bend Area-
Borden-Crane-Davis/Apache Mountains Area-Ector-Glasscock-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
Scurry-Upton-Ward-Winkler.
Red Flag Warning until 7 PM MDT this evening for Guadalupe
Mountains.
&&
29/44Hazardous weather outlook, May 27, 2:38 PM CDT, 24 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 238 PM CDT Sun May 27 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 238 PM CDT Sun May 27 2018 /138 PM MDT Sun May 27 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Unusually hot temperatures are occurring now and will continue. A Heat Advisory will remain in effect for most of West Texas. Critical fire weather conditions will also continue in the Guadalupe Mountains this afternoon. A Red Flag Warning is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday Abnormally hot temperatures will continue across the area through the week and the heat advisory will continue into Monday for much of the area. Additional advisories and Heat Warnings will likely be needed through the week. Critical fire weather conditions will continue into Monday for the Guadalupe Mountains where a Red Flag Warning is again in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.